Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 1, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 11, 2007, 5:56 PM CDT for Kerr County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 11, 2007, 5:56 PM CDT (22:56 UTC)
- Expired
- Mar 11, 2007, 6:24 PM CDT
- In force
- 28 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Kerr County, TX
The radar
The Austin/San Antonio radar (KEWX), 115 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 11, 5:16 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 449 J/kg
- Mixed-layer CIN
- -247 J/kg
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 112256 SVREWX TXC265-120000- /O.NEW.KEWX.SV.W.0001.070311T2256Z-070312T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 556 PM CDT SUN MAR 11 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... KERR * UNTIL 700 PM CDT * AT 551 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES SOUTHWEST OF KERRVILLE STATE PARK...OR ABOUT 6 MILES NORTH OF MEDINA...AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KERRVILLE STATE PARK AND KERRVILLE BY 615 PM CDT A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2993 9932 2991 9910 3010 9893 3010 9919 $$
1 follow-up statement
000 WWUS54 KEWX 112324 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 623 PM CDT SUN MAR 11 2007 TXC265-112333- /O.CAN.KEWX.SV.W.0001.000000T0000Z-070312T0000Z/ KERR TX- 623 PM CDT SUN MAR 11 2007 ...THE SEVERE THUNDERSTORM WARNING FOR KERR COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM OVER KERR COUNTY HAS WEAKENED BELOW SEVERE LEVELS. AS A RESULT...THE SEVERE THUNDERSTORM WARNING IS CANCELLED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR SOUTH CENTRAL TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR SOUTH CENTRAL TEXAS. LAT...LON 2993 9932 2991 9910 3010 9893 3010 9919 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 3:32 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Mar 11, 3:32 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 332 PM CDT SUN MAR 11 2007 .DISCUSSION... 500 TO 200 HPA LOW/TROF OVER NM CONTINUES TO DEVELOP AND THE TREND TO AN EVENTUAL MARCH RAIN MAKING SYSTEM FOR SOUTH CENTRAL TEXAS CONTINUES TO SHOW UP FROM 12Z INFO TODAY. 500 HPA LOW CNTR IS FORECAST TO MOVE NEAR THE SE CORNER OF NM AND WEST TEXAS TONIGHT...THEN BECOME NEARLY STATIONARY MONDAY AND TUESDAY. THIS PATTERN BODES WELL FOR A GOOD CHANCE OF RAIN TONIGHT AND MONDAY THRU TUESDAY. MESO BOUNDARY WEST AND NORTH OF A DRT TO ECU LINE IS FCST TO DRIFT S AND E THROUGH TONIGHT...HELPING TO GENERATE SCT SHOWERS AND TSTMS. THIS ACTIVITY IS FCST TO SPREAD OVER SOUTH CENTRAL TEXAS TONIGHT AND MONDAY. LOCALLY HEAVY RAIN IS STILL POSSIBLE WITH THIS PATTERN. AS LOW REMAINS NEARLY STNRY OVER WEST TEXAS MONDAY AND TUESDAY...A SERIES OF S/W TROF PASSING AROUND THE SOUTH AND EAST PERIPHERY OF THE LOW APPEAR SUFFICIENT TO SET OFF CONTINUED RAIN CHANCES MONDAY THRU TUESDAY. FORECAST TOOLS CONTINUE TO SHOW STRONGER WESTERLIES DEVELOPING FAR ENOUGH SOUTH AGAIN ON WEDNESDAY TO BEGIN TO CARRY THE 500 HPA LOW OFF TO THE EAST AND SOUTHEAST LATE WEDNESDAY AND WEDNESDAY EVENING. THIS WILL HELP RAIN CHANCES STAY OVER THE AREA TUESDAY NIGHT TO PART OF WEDNESDAY MORNING. SKIES AND RAIN CHANCES ARE EXPECTED TO DECREASE FROM THE WEST LATE WEDNESDAY OR WEDNESDAY EVENING. ON THURSDAY A GENERALLY WARM AND DRY DAY IS EXPECTED FOLLOWED BY COOLER CONDITIONS LATE THURSDAY AND THURSDAY NIGHT...AS COOL AIR MOVES ACROSS THE AREA FROM THE N AND NE. FAST MOVING S/W TROF COMING FROM THE NW OVER COOL AIR THU NIGHT MAY BE ENOUGH TO CAUSE MOSTLY CLOUDY SKIES. COOLER DAYTIME HIGHS ARE EXPECTED FRIDAY...FOLLOWED BY INCREASING MOISTURE AGAIN NEXT WEEKEND AS SOUTHERLY WINDS RETURN. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 62 73 63 72 61 / 100 70 60 70 60 AUSTIN BERGSTROM INTL AIRPORT 62 73 63 72 61 / 100 70 60 70 60 DEL RIO INTL AIRPORT 61 70 59 76 59 / 70 60 50 40 30 SAN ANTONIO INTL AIRPORT 63 73 63 73 63 / 80 70 60 70 50 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 08/10
Hazardous weather outlook, Mar 11, 5:06 AM CDT, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 506 AM CDT SUN MAR 11 2007 TXZ171>173-183>194-202>209-217>225-228-121000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 506 AM CDT SUN MAR 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL WILL CONTINUE INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Mar 11, 3:42 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 342 PM CDT SUN MAR 11 2007 TXZ171>173-183>194-202>209-217>225-228-120315- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 342 PM CDT SUN MAR 11 2007 ...GOOD CHANCE OF RAIN EXPECTED TONIGHT THROUGH MONDAY...TUESDAY...AND TUESDAY NIGHT... A MARCH RAIN MAKING WEATHER SYSTEM WILL CONTINUE TO DEVELOP ACROSS NEW MEXICO AND WEST TEXAS TONIGHT AND MONDAY...AND THEN MOVE SLOWLY EAST WEDNESDAY. THIS WILL BRING A GOOD CHANCE OF RAIN...WITH SHOWERS OR THUNDERSTORMS...TO SOUTH CENTRAL TEXAS TONIGHT AND MONDAY THROUGH TUESDAY AND TUESDAY NIGHT. SOME OF THE THUNDERSTORMS COULD BE SEVERE OVER THE NORTH AND WEST PART OF THE AREA TONIGHT. LOCALLY IS POSSIBLE TONIGHT THROUGH TUESDAY. A CHANCE OF RAIN OR SHOWERS IS EXPECTED TO LINGER WEDNESDAY MORNING...THEN RAIN CHANCES AND CLOUDS ARE FORECAST TO DECREASE FROM THE WEST WEDNESDAY AFTERNOON TO WEDNESDAY EVENING. ADDITIONAL STATEMENTS WILL BE ISSUED AS CONDITIONS WARRANT.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 6:42 PM CDT | Tornado Warning | EWX | Blanco, Gillespie | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.